Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 1, 2012, 1:39 PM EDT for Orange County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 1:39 PM EDT (17:39 UTC)
- Expired
- Aug 1, 2012, 2:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS82 KMLB 011739 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 139 PM EDT WED AUG 1 2012 FLZ045-046-053-011845- ORANGE-OSCEOLA-SEMINOLE- 139 PM EDT WED AUG 1 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY... NORTHWESTERN OSCEOLA COUNTY...SOUTHERN SEMINOLE COUNTY... * UNTIL 245 PM EDT. AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PLEASURE ISLAND...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE INTERSTATE 4...BELLE ISLE...STATE ROUTE 417...CAMPBELL...PINE CASTLE...US 192...AND SEA WORLD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2868 8116 2828 8103 2821 8149 2847 8161 TIME...MOT...LOC 1738Z 241DEG 21KT 2834 8147 $$ MOSES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:55 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 1, 9:55 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 955 AM EDT WED AUG 1 2012 .DISCUSSION...WATER VAPOR IMAGERY SHOWS A BAND OF HIGHER MOISTURE OVER CENTRAL FLORIDA THIS MORNING ROUGHLY FROM SARASOTA AND FORT MYERS TO MELBOURNE. THE RADAR ALSO REFLECTS THIS OBSERVATION WITH SHOWERS DEVELOPING ON THE WEST COAST THIS MORNING IN THE SAME GENERAL AREA. MORNING PWATS SHOW A SIMILAR PATTERN AS YESTERDAY ALONG THE EAST COAST WITH HIGHEST VALUES AT JAX AND LOWEST AT MFL. WILL EXPAND SCATTERED POPS A BIT FURTHER SOUTH FOR THIS AFTERNOON TO INCLUDE ALL OF OSCEOLA AND BREVARD COUNTIES. OTHERWISE FORECAST LOOKS GOOD WITH HIGHS AROUND 90 TO THE LOW 90S ACROSS THE BOARD. && .AVIATION... TSRA BY EARLY AFTERNOON STARTING AT LEE WITH DEVELOPMENT AND MOVEMENT AFFECTING AREAS FURTHER EAST AS THE AFTERNOON PROGRESSES. EXPECT BRIEF IFR VISBYS WITH STORMS. && .MARINE... SHORTER WAVE PERIODS TODAY ACROSS NORTHERN AND SOUTHERN ZONES WITH LINGERING LONGER PERIODS OFF BREVARD AND NORTHERN TREASURE COAST. WINDS AROUND 10 KTS OUT OF THE SOUTHWEST TO SOUTH. WITH COMBINATION OF WAVE HEIGHTS WELL OFFSHORE VOLUSIA COUNTY 3 TO 4 FT AND SHORT 4 TO 5 SECOND PERIODS...WATERS WILL BE CHOPPY IN THE AREA. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 74 92 75 / 40 20 40 20 MCO 93 74 94 75 / 40 20 40 20 MLB 91 74 91 75 / 40 20 30 20 VRB 90 73 91 74 / 20 20 30 20 LEE 93 75 94 76 / 40 20 40 20 SFB 94 75 95 76 / 40 20 40 20 ORL 93 76 94 77 / 40 20 40 20 FPR 89 73 90 74 / 20 20 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...BOWEN IMPACT WX....MOSES
Hazardous weather outlook, Aug 1, 4:34 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 434 AM EDT WED AUG 1 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 434 AM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ATMOSPHERIC CONDITIONS WILL LEAD TO SCATTERED LIGHTNING STORMS THIS AFTERNOON INTO EARLY EVENING. THE BEST CHANCE WILL OCCUR WITH THE COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES OVER INTERIOR...ESPECIALLY ALONG THE I-4 CORRIDOR IN THE EARLY TO MID AFTERNOON. STORM MOTION WILL BE TOWARD THE EAST TO NORTHEAST AT AROUND 10 TO 15 MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY DOWNBURST WINDS UP TO 50 MPH...DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAIN UP TO 2 INCHES. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS MAY PRODUCE STRONG DOWNBURST WINDS OF 35 TO 45 KNOTS OVER INLAND LAKES THIS AFTERNOON AND EARLY EVENING. ESPECIALLY FROM NORTHERN OSCEOLA AND CENTRAL BREVARD COUNTIES NORTHWARD. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH WITH A FEW STORMS PUSHING OFFSHORE...ESPECIALLY FROM PORT CANAVERAL NORTHWARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWNBURST WINDS AND DANGEROUS LIGHTNING STRIKES. INCREASING MOISTURE FROM AN APPROACHING TROPICAL WAVE AROUND SATURDAY IS EXPECTED TO INCREASE COVERAGE OF STORMS ALONG WITH RIP CURRENTS DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
In the hours before
Special weather statement, Aug 1, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 139 PM EDT WED AUG 1 2012 FLZ045-046-053-011845- ORANGE-OSCEOLA-SEMINOLE- 139 PM EDT WED AUG 1 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY... NORTHWESTERN OSCEOLA COUNTY...SOUTHERN SEMINOLE COUNTY... * UNTIL 245 PM EDT. AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PLEASURE ISLAND...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE INTERSTATE 4...BELLE ISLE...STATE ROUTE 417...CAMPBELL...PINE CASTLE...US 192...AND SEA WORLD. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2868 8116 2828 8103 2821 8149 2847 8161 TIME...MOT...LOC 1738Z 241DEG 21KT 2834 8147 MOSES
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.